Ask an expert
Question

04 Jul 2011

Mirena Woes
Hi Gynaedoc

I had mirena inserted in December due to ongoing bleeding. It was this or womb ablation and sterilisation since I do not want kids and I am 45 anyway.
It hurt like heck and after the fact I was told I should have been given some womb softening meds etc.

It is now July and I am still bleeding erratically. Is this normal? Every few days it starts and then it is low-grade, then stops and then back again.

I am on Angeliq (had blood test to confirm meno) - do I have to take it at the same time each day, I was told not.

I have thrush a lot (OK I am insulin resistant and working on that) but could it be the mirena?

And fourth question I am allergic (the itchiness is unbearable) to ALL the sanitary towels and panty liners in the shop. I am looking at getting organic ones. Any comments on this?

Thank you
Tracey
Answer 317 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Unfortunately the erratic bleeding is normal and can go on for up to 9 months. You do not have to take HRT at exActly the same time every day. Have a look at the Top 5 questions for ways of preventing recurrent thrush.
I presume that you have used sanitary towels throughout your reproductive life. It is unlikely for an allergy to start after many years.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.